MAUDE Adverse Event Report: COVIDIEN MONOJECT 6 ML ENFIT SYRINGE; ENTERAL SYRINGES WITH ENTERAL SPECIFIC CONNECTORS

COVIDIEN MONOJECT 6 ML ENFIT SYRINGE; ENTERAL SYRINGES WITH ENTERAL SPECIFIC CONNECTORS
Model Number 406SE
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Aspiration/Inhalation (1725); Death (1802)
Date of Event 09/16/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
The complainant indicated that the device will not be returned for evaluation; therefore, a failure analysis is not available, and we are not able to determine the relationship between this device and the cause for this event.If additional information or the sample is received, the investigation will be reopened and responded to accordingly.
 
Event or Problem Description
The customer reported that a nasogastric tube ruptured resulting in a patient aspirating.The nasogastric tube involved in the incident was from another manufacturer (avanos - 10fr fine bore nasogastric corpak pur feeding tube).The syringe used to flush the blocked tube was a cardinal health 6ml enfit syringe.It was reported that there were several factors involved in this incident and the customer is unable to identify exactly what caused the rupture; the tube had been in place for 6 weeks, the patient had a gastroscopy procedure while the tube remained in place, and post procedure the tube became blocked so the nurse flushed the tube with coke using the cardinal health enfit 6ml syringe to unblock the tube.The feeding was recommenced and subsequently the patient aspirated.When this was identified, the feeding was ceased and the tube was removed, which was when the rupture was discovered.The patient was a critically unwell patient and passed away 12 days later.The customer reported that it is not believed that this incident caused the death but may have contributed to the patient¿s further deterioration.It was reported that the other manufacturer's (avanos) instruction for use (ifu) states that excessive syringe pressure should be avoided.

Brand Name
MONOJECT 6 ML ENFIT SYRINGE
Common Device Name
ENTERAL SYRINGES WITH ENTERAL SPECIFIC CONNECTORS
Manufacturer (Section D)
COVIDIEN
1222 sherwood rd
norfolk NE 68701
MDR Report Key9396881
Report Number1915484-2019-01102
Device Sequence Number2903499
Product Code PNR
UDI-Device Identifier10884521512849
UDI-Public10884521512849
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model Number406SE
Device Catalogue Number406SE
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/11/2019
Initial Report FDA Received Date12/02/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;